Michigan, 2015Winter Weather in Michigan, March 25 to 26, 2015
March 25 to 26, 2015 · NWS MQT · 12 events in 12 counties and zones
A strong low pressure system tracking east across the Upper Great Lakes brought moderate snow to much of Upper Michigan from the 25th into the 26th.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system tracking east across the Upper Great Lakes brought moderate snow to much of Upper Michigan from the 25th into the 26th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Mar 24, 11:09 PM EST, 51 minutes earlier.
Area forecast discussion, Mar 24, 11:09 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1209 AM EDT WED MAR 25 2015
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 427 PM EDT TUE MAR 24 2015
WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW A COMPLEX OF SHORTWAVE
ENERGY FROM THE PACIFIC NW/NRN ROCKIES INTO THE PLAINS STATES. LEAD
ENERGY RESULTED IN CONVECTION ACROSS SRN MO/SRN IL TODAY. CLOSER TO
HOME...SHORTWAVE RIDGE OVER THE UPPER GREAT LAKES HAS ALLOWED SFC
HIGH PRES TO DOMINATE THE REGION TODAY. DRY AIR MASS/SUBSIDENCE
ASSOC WITH THE RIDGE HAS RESULTED SUNNY SKIES ACROSS THE UPPER LAKES
TODAY. WITH THE CENTER OF THE SFC HIGH WELL TO THE EAST...SSE WINDS
OFF LAKE MI HAVE RESULTED IN COOLER TEMPS (MAINLY IN THE 30S) OVER
THE EAST HALF OF THE CWA WHILE THE WARMEST TEMPS HAVE BEEN OVER THE
FAR WEST WHERE READINGS HAVE MANAGED TO REACH INTO THE MID TO UPPER
40S.
TONIGHT AND WEDNESDAY...ATTENTION TURNS TO THE MULTIPLE SHORTWAVES
CURRENTLY MOVING ACROSS THE PACIFIC NW AND WRN PLAINS. 12Z MODELS
STILL INDICATE LEAD ENERGY MOVING OUT ACROSS NE/KS THIS AFTN TAKING
ON A NEGATIVE TILT AS IT MOVES TO VCNTY OF SRN LAKE MI BY 12Z WED
WHILE ANOTHER SHORTWAVE MOVES ACROSS THE DAKOTAS INTO MN. THIS WILL
LEAD TO 2 SFC LOW CENTERS AT 12Z WED...ONE OVER NW MN AND THE SECOND
IN THE VCNTY OF SRN LAKE MI. FOR THE FCST AREA...THIS SHOULD
GENERALLY MEAN THAT THE HEAVIEST PCPN WOULD PASS BY TO THE SE OF
HERE...AND PCPN SHOULD FALL ALMOST EXCLUSIVELY AS SNOW AS IT ARRIVES
FROM THE S AND SW LATE TONIGHT. THERE IS STILL JUST ENOUGH
UNCERTAINTY IN THERMAL PROFILES (PARTICULARLY THE NAM...WHICH SHOWS
A FARTHER NORTH PLACEMENT OF SECONDARY SFC LOW THAN REST OF MODELS)
TO INCLUDE A MENTION OF -FZRA CLOSE TO LAKE MI AND FAR ERN PORTION
OF CWA AS ABOVE FREEZING TEMPS ALOFT COULD BRIEFLY NOSE INTO THE
AREA.
WILL CONTINUE TO UTILIZE MOSTLY A CONSENSUS APPROACH OF ALL AVBL
GUIDANCE TO CONSTRUCT POPS/QPF TONIGHT INTO WED. RESULT IS PCPN
SPREADING N AND NE INTO THE FCST AREA AFTER 06Z. IT'S POSSIBLE THE
SNOW MAY NOT ARRIVE OVER THE FAR N AND E FCST AREA UNTIL 12Z WED OR
AFTER. SHOULD BE LOOKING AT QPF RANGES FROM LESS THAN 0.10 INCH
NORTH TO 0.25 INCHES OVER SRN MNM COUNTY BY 12Z. AS NEG-TILT
SHORTWAVE CONTINUES TO LIFT NE ON WEDNESDAY...MODELS SHOW HEAVIEST
PCPN WILL LIFT INTO ERN COUNTIES OF THE CWA. MOST OF THE MODELS
PARTICUALRLY THE NAM AND REG-GEM SHOW A SECONDARY MAX OF PCPN OVER
NW MQT COUNTY AND THE HURON MOUNTAINS AREA LATE TONIGHT/WED MORNING
IN RESPONSE TO REGION OF ENHANCED MID-LVL FGEN/DEFORMATION SO HAVE
ALSO BUMPED UP QPF AMOUNTS OVER THIS AREA AS WELL. LOOKING AT TOTAL
QPF THROUGH THE EVENT...AMOUNTS GENERALLY RANGE FROM .30 INCH OR
MORE ALONG AND EAST OF A LINE FROM BIG BAY TO IRON MOUNTAIN...WITH
.25 INCH OR LESS WEST OF THIS LINE. VIGOROUS DYNAMICS AND HEALTHY
ISENTROPIC ASCENT NOTED ON 290K SFC SHOULD LEAD TO DECENT PCPN RATES
DURING PEAK FORCING WHICH REACHES THE WI BORDER IN THE 09Z-12Z TIME
FRAME. ALTHOUGH MIXING RATIOS OF 3-4G/KG ARE AVBL AROUND
750MB...SHORT DURATION OF STRONG FORCING (3-6 HRS) AND LOWER SNOW TO
WATER RATIOS DOWN TO AROUND 10 TO 1 MAKE FOR LOWER CONFIDENCE ON
SNOW ACCUMULATIONS REACHING ADVY LEVEL. QPF AMOUNTS COMBINED WITH
SLR OF 10:1 RESULTED IN MOST OF CENTRAL AND ERN CWA STAYING BTWN 2.5
TO 3 INCHES OF SNOW. SINCE SNOW AMOUNTS SHOULD STAY JUST BLO
ADVISORY FOR MUCH OF THE CENTRAL AND ERN CWA WILL JUST CONTINUE THE
SPS AND EXPAND TO INCLUDE MQT-BARAGA AND DICKINSON COUNTIES. WL
CONTINUE TO HIGHLIGHT POTENTIAL FOR MODERATE SNOW AND
SLUSHY/SLIPPERY ROADS DURING THE MORNING COMMUTE IN SPS.
SNOW WILL TAPER OFF QUICKLY FM WEST LATE MORNING/EARLY AFTERNOON AS
NEG-TILT SHORTWAVE QUICKLY MOVES EAST ALLOWIN FOR DRY SLOT TO MOVE
INTO UPPER MI. SOME WRAP AROUND MOISTURE ON BACKSIDE OF LOW COULD
ALLOW FOR LIGHT SNOW TO LINGER INTO THE AFTERNOON HRS OVER THE NW
CWA.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 339 PM EDT TUE MAR 24 2015
THE FIRST WAVE OF PRECIPITATION WILL HAVE QUICKLY SHIFTED NORTHEAST
OF THE AREA ON WEDNESDAY...LEAVING THE TRAILING SHORTWAVE AND
SURFACE TROUGH STRETCHING SOUTHWEST ACROSS NORTHERN/WESTERN LAKE
SUPERIOR AT 00Z THURSDAY. EXPECT THERE TO BE SOME RAIN/SNOW SHOWERS
OCCURRING ALONG THIS TROUGH (WETBULB ZERO HEIGHTS SUPPORT A MIX
INITIALLY)...LARGELY OVER WESTERN LAKE SUPERIOR AND OVER THE
KEWEENAW. THE SURFACE-850MB TROUGH WILL THEN SLOWLY SINK SOUTHEAST
ACROSS UPPER MICHIGAN WEDNESDAY NIGHT...LEADING TO MUCH COLDER AIR
TO MOVE INTO THE AREA UNDER NORTHERLY FLOW. 850MB TEMPS WILL DROP
FROM -6C AT 00Z THURSDAY TO -11C BY 12Z AND -17C BY 00Z FRIDAY. THIS
COLDER AIR WILL LEAD TO ENHANCEMENT OF THE SNOW INITIALLY...BEFORE
TRANSITIONING TO PURE LAKE EFFECT DURING THE DAY ON THURSDAY AS THE
DEEPER MOISTURE DEPARTS. THE LOW LEVEL WINDS WILL BE VEERING THROUGH
THE WEDNESDAY NIGHT PERIOD (WESTERLY AT 00Z THURSDAY AND N-NNW BY
12Z THURSDAY)...LIMITING THE FOCUS OF THE TERRAIN ENHANCEMENT
INITIALLY WEDNESDAY EVENING. AS WINDS PERSIST OUT OF THE NORTHERLY
DIRECTION THROUGH THE DAY ON THURSDAY...THE TERRAIN ENHANCEMENT WILL
BECOME FOCUSED AND HAVE THE HIGHEST POPS IN THE NORTHERLY WIND
UPSLOPE AREAS DOWNWIND OF THE OPEN WATER ON LAKE SUPERIOR
(ESSENTIALLY AROUND GOGEBIC/ONTONAGON/MARQUETTE COUNTIES). WHILE
THIS WILL LEAD TO A FAVORABLE PERIOD OF LAKE ENHANCED AND UPSLOPE
SNOW WEDNESDAY NIGHT INTO THURSDAY MORNING...THE SNOW AMOUNTS WILL
DEPEND ON HOW QUICKLY WINDS VEER ON WEDNESDAY NIGHT. WILL FOLLOW THE
GENERAL CONSENSUS ON THE TIMING...WITH THE BEST LAKE ENHANCED QPF
OVER THE KEWEENAW IN THE EVENING AND SPREADING SOUTH TO
GOGEBIC/ONTONAGON/MARQUETTE/BARAGA COUNTIES DURING THE OVERNIGHT
HOURS. SNOW RATIOS WILL START UP AT OR BELOW 10-1 BEFORE TRENDING UP
DURING THE OVERNIGHT HOURS INTO THURSDAY AS THE COLD AIR SURGES INTO
THE AREA AND PUTS THE FOCUS OF THE FORCING CLOSER TO THE DGZ. ALL IN
ALL...HAVE SNOWFALL AMOUNTS WEDNESDAY NIGHT INTO THURSDAY OVER THOSE
PREVIOUSLY MENTIONED FAVORED AREAS OF 3 TO 6 INCHES (AND
POTENTIALLY UP TO 7 INCHES OVER THE PORKIES). IN ADDITION TO THE
SNOW...THE NORTHERLY WINDS WILL BE FAIRLY GUSTY ON THURSDAY
(25-30KTS AND SOME GALE FORCE GUSTS OVER CENTRAL LAKE
SUPERIOR)...WHICH WITH THE FLUFFIER NATURE OF THE SNOW BY THAT TIME
WILL LIKELY LEAD TO SOME BLOWING SNOW ALONG THE LAKE SUPERIOR
SHORELINES.
AS DRY AIR FROM THE CANADIAN HIGH PRESSURE IN MANITOBA NOSES INTO
WESTERN LAKE SUPERIOR ON THURSDAY AFTERNOON...EXPECT THE LAKE
EFFECT TO BEGIN TO DIMINISH AND WILL START LOWERING POPS DURING THE
AFTERNOON AND CONTINUE THE TREND INTO THURSDAY NIGHT. THERE DOES
APPEAR TO BE A FAVORABLE PERIOD OF THE CLOUD BEING WITHIN THE DGZ
LATE THURSDAY AFTERNOON INTO THURSDAY EVENING...WHICH WILL ATTEMPT
TO OFFSET THE DRIER AIR AND LOWERING INVERSION HEIGHTS...BUT DON/T
EXPECT THE ACCUMULATION TO BE TOO SIGNIFICANT (ADDITIONAL AMOUNTS
AROUND 1 INCH ON THURSDAY NIGHT).
AS THE HIGH CONTINUES SOUTH THROUGH MINNESOTA LATE THURSDAY NIGHT
AND INTO WISCONSIN FRIDAY AFTERNOON...A RIDGE WILL SLIDE ACROSS THE
UPPER GREAT LAKES REGION AND BRING AN END TO ANY LINGERING LAKE
EFFECT FRIDAY MORNING. DRY CONDITIONS WILL PERSIST THROUGH FRIDAY
NIGHT AND SATURDAY...AS THE RIDGE LINGERS OVER THE AREA AS THE HIGH
MOVES INTO THE SOUTHEAST CONUS. AFTER BELOW NORMAL TEMPERATURES ON
THURSDAY AND FRIDAY...SATURDAY/S TEMPERATURES WILL REBOUND TOWARDS
NORMAL.
FOCUS THEN TURNS TO A SHORTWAVE COMING ON SHORE IN THE PACIFIC
NORTHWEST FRIDAY NIGHT. THIS WAVE WILL MOVE EAST OVER THE CANADIAN
ROCKIES AND THEN EITHER THROUGH ONTARIO OR THE UPPER GREAT LAKES
REGION LATE SATURDAY NIGHT AND SUNDAY MORNING. OVERALL...MODELS
HAVE BEEN CONSISTENT ON THE TIMING OF THIS FEATURE...THEY JUST VARY
ON THE STRENGTH OF THE UPPER RIDGE OVER THE CENTRAL/SOUTHERN
ROCKIES. THE STRENGTH OF THAT RIDGE WILL DETERMINE IF THE WAVE
DIVES FARTHER SOUTH AND THROUGH THE REGION OR STAYS TO THE NORTH.
FEEL CONFIDENT ON THE TIMING TO SHOW MORE DETAIL IN THAT PORTION OF
THE FORECAST...BUT WILL KEEP POPS STILL IN THE HIGH CHANCE
CATEGORY. WILL KEEP PCPN IN THE FORECAST INTO SUNDAY AND EVEN
SUNDAY NIGHT...AS THERE ARE HINTS OF A SECONDARY WAVE SWEEPING
THROUGH THE AREA. THE PRECIP TYPE STILL IS A LITTLE UNCERTAIN...BUT
THE INITIAL WAVE SHOULD FALL AS SNOW AND THEN MIX WITH OR TURN TO
RAIN ON THE BACK SIDE. THAT POTENTIAL FOR RAIN WILL CONTINUE INTO
SUNDAY...BEFORE COLDER AIR MOVES BACK INTO THE REGION AND SWITCHES
ANY REMAINING PRECIPITATION BACK TO SNOW SUNDAY NIGHT.
THOSE SHORTWAVES WILL SHIFT EAST OF THE AREA SUNDAY NIGHT AND ALLOW
AN UPPER RIDGE TO NOSE EAST INTO THE UPPER GREAT LAKES REGION ON
MONDAY BEFORE FLATTENING ON TUESDAY. THIS WILL ALLOW FOR WARMER
AIR ALOFT TO WORK INTO THE AREA STARTING ON MONDAY AND ESPECIALLY
ON TUESDAY (925MB TEMPS RISING TO AT LEAST 6C). THAT SHOULD PUSH
HIGHS TO OR ABOVE 50 DEGREES FOR MUCH OF THE CWA FOR THE LAST DAY
OF MARCH (NORMAL IS 40-45). LOOKING FARTHER AHEAD...THE PATTERN
LOOKS TO TURN A LITTLE MORE ACTIVE FOR THE SECOND HALF OF NEXT
WEEK...AS THE MODELS REMAIN CONSISTENT ON A STRONGER WAVE MOVE EAST
TOWARDS THE GREAT LAKES REGION.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1208 AM EDT WED MAR 25 2015
DRY AIR REMAINING OVER THE NORTHERN LAKES WILL INITIALLY DELAY THE
ONSET OF HEAVIER PCPN BUT THE DYNAMICS WILL BE STRONG ENOUGH FOR
SNOW TO QUICKLY SPREAD OVER THE AREA AS LOW PRES LIFTS TOWARD LAKE
MICHIGAN. IFR CONDITIONS SHOULD REACH KIWD BY 10Z AND KCMX BY 14Z
AND THEN IMPROVE BACK UP TO MVFR BY LATE WED MORNING/EARLY
AFTERNOON. KSAW HAS BEST POTENTIAL FOR HEAVIER SNOW CLOSER TO TRACK
OF SFC LOW SO EXPECT VSBY TO DROP TO LIFR SHORTLY AFT 12Z AND THEN
IMPROVE BACK TO MVFR BY 16Z AS SYSTEM LIFTS QUICKLY E. A SECONDARY
SFC TROUGH MOVING INTO UPPER MI WED EVENING WILL BRING ADDITIONAL
-SHSN WITH MAINLY MVFR CIG/VSBY.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 427 PM EDT TUE MAR 24 2015
WINDS WILL REMAIN MOSTLY UNDER 20 KT TONIGHT INTO WED AS LOW PRES
TROF SETS UP ACROSS THE LAKE BTWN ONE LOW PRES CENTER MOVING E
TOWARD LAKE SUPERIOR AND THE OTHER LIFTING NE THRU LWR MI INTO
ONTARIO. THE TROF WILL DROP S OF THE LAKE WED NIGHT...AND WINDS WILL
THEN INCREASE INTO THU AS HIGH PRES BUILDS S TOWARD THE NRN PLAINS
AND MUCH COLDER AIR SPREADS SE INTO THE UPPER LAKES. NORTHERLY WINDS
SHOULD INCREASE TO 20-30KT LATE WED NIGHT INTO THU...AND IT'S NOT
OUT OF THE QUESTION THAT GALE FORCE GUSTS COULD OCCUR FOR A TIME
OVER CNTRL PORTIONS OF LAKE SUPERIOR. WINDS WILL THEN DIMINISH FRI
AS THE HIGH PRES ARRIVES OVER THE WRN GREAT LAKES. SW WINDS TO 25 KT
WILL BEGIN TO RAMP UP AGAIN LATE SAT INTO SUN MORNING AS THE HIGH
SHIFTS TO THE OHIO VALLEY AND LOW PRES DROPS SE FM MANITOBA TOWARD
THE UPPER GREAT LAKES. WINDS TO 25 KT WL SHIFT W-NW SUN AFTERNOON
BEHIND TROF PASSAGE.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...VOSS
LONG TERM...SRF
AVIATION...JLB
MARINE...VOSS
Hazardous weather outlook, Mar 24, 3:04 PM EST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
404 PM EDT TUE MAR 24 2015
MIZ004>007-011>014-085-251200-
BARAGA-MARQUETTE-ALGER-LUCE-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
404 PM EDT TUE MAR 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TONIGHT
LIGHT TO BRIEFLY MODERATE SNOW WILL DEVELOP LATE TONIGHT AND WILL
RESULT IN A SLOWER WEDNESDAY MORNING COMMUTE...WITH SLUSHY ROADWAYS.
IN ADDITION...THERE BY BE A BRIEF PERIOD OF FREEZING RAIN ALONG THE
LAKE MICHIGAN SHORELINE. SEE THE LATEST SPECIAL WEATHER STATEMENT FOR
FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LIGHT TO BRIEFLY MODERATE SNOW WILL CONTINUE THROUGH MID MORNING ON
WEDNESDAY BEFORE QUICKLY DIMINISHING DURING THE EARLY AFTERNOON. IN
ADDITION...THERE MAY BE A BRIEF PERIOD OF FREEZING RAIN ALONG THE
LAKE MICHIGAN SHORELINE THROUGH MID MORNING WEDNESDAY. SEE THE LATEST
SPECIAL WEATHER STATEMENT FOR FURTHER DETAILS.
A LONG DURATION LIGHT TO OCCASIONALLY MODERATE SNOWFALL IS EXPECTED
WEDNESDAY NIGHT INTO THURSDAY EVENING OVER PORTIONS OF WESTERN AND
NORTH CENTRAL UPPER MICHIGAN. SEVERAL INCHES OF SNOW ACCUMULATION ARE
EXPECTED DURING THIS PERIOD...MAINLY IN THE HIGHER TERRAIN LOCATIONS
FAVORED BY NORTHERLY WINDS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SNOWFALL TO THE
NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO SUBMIT
SNOW REPORTS TO OUR OFFICE ON OUR WEBSITE...FACEBOOK PAGE...OR ON
TWITTER.
MIZ001>003-009-010-084-251200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-GOGEBIC-IRON-
SOUTHERN HOUGHTON-
404 PM EDT TUE MAR 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
LIGHT TO BRIEFLY MODERATE SNOW WILL DEVELOP LATE TONIGHT AND RESULT
IN SLUSHY ROADWAYS FOR THE WEDNESDAY MORNING COMMUTE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SNOW WILL QUICKLY DIMINISH FROM SOUTH TO NORTH ON WEDNESDAY MORNING.
A LONG DURATION LIGHT TO OCCASIONALLY MODERATE SNOWFALL IS EXPECTED
WEDNESDAY NIGHT INTO THURSDAY EVENING OVER PORTIONS OF WESTERN AND
NORTH CENTRAL UPPER MICHIGAN. SEVERAL INCHES OF SNOW ACCUMULATION ARE
EXPECTED DURING THIS PERIOD...MAINLY IN THE HIGHER TERRAIN LOCATIONS
FAVORED BY NORTHERLY WINDS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SNOWFALL TO THE
NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO SUBMIT
SNOW REPORTS TO OUR OFFICE ON OUR WEBSITE...FACEBOOK PAGE...OR ON
TWITTER.
LSZ162-240>251-263>267-251200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
404 PM EDT TUE MAR 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A FEW NORTHERLY GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE OVER
CENTRAL LAKE SUPERIOR ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-251200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
404 PM EDT TUE MAR 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
SRF
Winter Weather, Northern Houghton
- When
- March 25, 12:00 AM EST to March 26, 12:00 PM EST
- Where
- Northern Houghton forecast zone
- Reported by
- Public
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
There were public reports of four to five inches of wet snow in approximately ten hours at Alston, Allouez, Hubbell, Houghton and Jacobsville. Seven inches of snow fell at Redridge in 24 hours.
Winter Weather, Dickinson
- When
- March 25, 12:00 AM CST to 9:00 AM CST
- Where
- Dickinson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.009, -87.870 (the zone’s center; the record gives no point)
Snowfall from Iron Mountain to Norway measured between three and four inches over a nine-hour period.
Winter Weather, Menominee
- When
- March 25, 12:00 AM CST to 9:00 AM CST
- Where
- Menominee forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.525, -87.510 (the zone’s center; the record gives no point)
The spotter in Menominee measured three inches of wet snow in eight hours, and there was a public report of four inches of snow in six hours at Spalding.
Winter Weather, Iron
- When
- March 25, 1:00 AM CST to 2:00 PM CST
- Where
- Iron forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.209, -88.530 (the zone’s center; the record gives no point)
The spotter near Peavy Falls Dam estimated 4.5 inches of wet snow in just over 12 hours. The observer at Amasa measured four inches of snow in eight hours.
Winter Weather, Marquette
- When
- March 25, 4:00 AM EST to 6:00 PM EST
- Where
- Marquette forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
Snowfall reports over a 12-hour period included 4.5 inches at the Marquette National Weather Service and near National Mine, and 4.1 inches at Champion and near Big Bay.
Winter Weather, Baraga
- When
- March 25, 4:00 AM EST to 9:00 AM EST
- Where
- Baraga forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.700, -88.352 (the zone’s center; the record gives no point)
The observer in Alberta measured five inches of snow in approximately five hours.
Winter Weather, Keweenaw
- When
- March 25, 6:00 AM EST to March 26, 6:00 AM EST
- Where
- Keweenaw forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.283, -88.212 (the zone’s center; the record gives no point)
The observer at Ahmeek measured four inches of snow in 24 hours. Most of snowfall occurred on the morning of the 25th.
Winter Weather, Luce
- When
- March 25, 6:00 AM EST to 12:00 PM EST
- Where
- Luce forecast zone
- Reported by
- Public
- Coordinates
- 46.368, -85.509 (the zone’s center; the record gives no point)
There was a public report of three inches of wet snow in six hours at McMillan.
Winter Weather, Alger
- When
- March 25, 7:00 AM EST to 12:00 PM EST
- Where
- Alger forecast zone
- Reported by
- Public
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
There were several reports of three inches of wet snow between Deerton and Wetmore over a five-hour period.
Winter Weather, Ontonagon
- When
- March 25, 7:00 AM EST to March 26, 7:00 AM EST
- Where
- Ontonagon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
The observer near Greenland measured five inches of snow in 24 hours. Most of the snow fell on the morning of the 25th.
Winter Weather, Delta
- When
- March 25, 8:30 AM EST to 1:30 PM EST
- Where
- Delta forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.792, -86.871 (the zone’s center; the record gives no point)
The spotter in Stonington estimated between 3.5 and 4.0 inches of snow in five hours.
Winter Weather, Gogebic
- When
- March 26, 1:00 AM CST to 1:00 PM CST
- Where
- Gogebic forecast zone
- Reported by
- Public
- Coordinates
- 46.496, -89.796 (the zone’s center; the record gives no point)
There was a public report of an estimated four inches of snow in 12 hours at Ironwood.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, March 25 to 26, 20153 deaths · 30 injured · $3.6 million · EF2 · 90 events
- Tornadoes and Hail in Oklahoma, March 25, 20157 injured · $50 million · EF2 · 64 events
- Tornadoes and Flash Flooding in Arkansas, March 25 to 26, 20151 death · $475,000 · EF1 · 34 events
- Hail and Damaging Winds in Missouri, March 25, 2015$25,000 · 1 in hail · 7 events
- Hail in Kansas, March 25, 2015$1,000 · 1.75 in hail · 10 events
- Winter Weather in Virginia, March 25, 20159 events
- Winter Weather in Maryland, March 25, 20159 events
- Winter Weather in West Virginia, March 25, 20156 events
- Hail and Damaging Wind in Arkansas, March 25 to 26, 20151 in hail · 5 events
- Hail in Illinois, March 25, 20151.5 in hail · 4 events
- Hail in Oklahoma, March 25 to 26, 20150.88 in hail · 3 events
- High Wind in Texas, March 25 to 26, 201559 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565729, 565738, 565739, 565742, 565719, 565728, 565733, 565744, 565716, 565732, 565741, 565731.